Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 98, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 9:18 PM EDT for 6 counties in Kentucky. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 9:18 PM EDT (01:18 UTC)
- Expired
- Jul 27, 2014, 10:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:00 PM EDT | TSTM WND DMG | Goldbug, KY | SEVERAL TREES DOWN NEAR GOLDBUG AND CANADA TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:00 PM EDT | Tornado Watch | SPC | 11 hr |
| Jul 27, 8:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS53 KJKL 280118
SVRJKL
KYC013-121-125-147-199-235-280215-
/O.NEW.KJKL.SV.W.0098.140728T0118Z-140728T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1015 PM EDT
* AT 917 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALPINE...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUXLEY AND HONEYBEE AROUND 925 PM EDT.
BARK CAMP AND CUMBERLAND FALLS STATE REFUGE AROUND 930 PM EDT.
YOUNGS CREEK AND GROVE AROUND 935 PM EDT.
DEERING AND WALDEN AROUND 940 PM EDT.
ROCKHOLDS AND FABER AROUND 945 PM EDT.
PERKINS AND WILTON AROUND 950 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3684 8458 3685 8457 3685 8459 3704 8444
3693 8370 3658 8387 3658 8392
TIME...MOT...LOC 0118Z 288DEG 34KT 3693 8443
HAIL...1.00IN
WIND...60MPH
$$
RICHEY2 follow-up statements
230
WWUS53 KJKL 280145
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT SUN JUL 27 2014
KYC125-199-280155-
/O.CAN.KJKL.SV.W.0098.000000T0000Z-140728T0215Z/
PULASKI KY-LAUREL KY-
945 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAUREL AND
SOUTHEASTERN PULASKI COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3685 8459 3687 8457 3696 8437 3694 8436
3697 8426 3694 8423 3696 8422 3694 8418
3697 8415 3696 8414 3697 8413 3695 8410
3698 8404 3693 8370 3658 8387 3658 8392
TIME...MOT...LOC 0145Z 288DEG 34KT 3685 8413
$$
KYC013-121-147-235-280215-
/O.CON.KJKL.SV.W.0098.000000T0000Z-140728T0215Z/
KNOX KY-MCCREARY KY-WHITLEY KY-BELL KY-
945 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BELL...WHITLEY...NORTHEASTERN MCCREARY AND KNOX COUNTIES UNTIL 1015
PM EDT...
AT 943 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALDEN...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILTON AND SUTTONS MILL AROUND 950 PM EDT.
PERKINS AND INDIAN CREEK AROUND 955 PM EDT.
PERMON AND KING AROUND 1000 PM EDT.
HUBBS AND BRYANTS STORE AROUND 1005 PM EDT.
TROSPER AND WARREN AROUND 1010 PM EDT.
INGRAM AND FLAT LICK AROUND 1015 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3685 8459 3687 8457 3696 8437 3694 8436
3697 8426 3694 8423 3696 8422 3694 8418
3697 8415 3696 8414 3697 8413 3695 8410
3698 8404 3693 8370 3658 8387 3658 8392
TIME...MOT...LOC 0145Z 288DEG 34KT 3685 8413
HAIL...1.00IN
WIND...60MPH
$$
RICHEY908
WWUS53 KJKL 280206
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EDT SUN JUL 27 2014
KYC147-280216-
/O.CAN.KJKL.SV.W.0098.000000T0000Z-140728T0215Z/
MCCREARY KY-
1006 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3670 8422 3678 8419 3679 8416 3679 8413
3680 8411 3681 8410 3681 8409 3682 8408
3682 8407 3683 8404 3683 8402 3682 8376
3658 8387 3658 8392
TIME...MOT...LOC 0206Z 288DEG 34KT 3679 8389
$$
KYC013-121-235-280215-
/O.CON.KJKL.SV.W.0098.000000T0000Z-140728T0215Z/
KNOX KY-WHITLEY KY-BELL KY-
1006 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BELL...SOUTHEASTERN WHITLEY AND SOUTH CENTRAL KNOX COUNTIES UNTIL
1015 PM EDT...
AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KING...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL KNOX...SOUTHEASTERN WHITLEY AND SOUTHWESTERN BELL COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...KAYJAY AND WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3670 8422 3678 8419 3679 8416 3679 8413
3680 8411 3681 8410 3681 8409 3682 8408
3682 8407 3683 8404 3683 8402 3682 8376
3658 8387 3658 8392
TIME...MOT...LOC 0206Z 288DEG 34KT 3679 8389
HAIL...1.00IN
WIND...60MPH
$$
RICHEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:58 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 27, 8:58 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 858 PM EDT SUN JUL 27 2014 .UPDATE... ISSUED AT 858 PM EDT SUN JUL 27 2014 UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH THROUGH 2 AM. THE ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN. UPDATE ISSUED AT 622 PM EDT SUN JUL 27 2014 THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE EARLY THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 440 PM EDT SUN JUL 27 2014 SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED. THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 256 PM EDT SUN JUL 27 2014 THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST. THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE AFTERNOON AND EARLY EVENING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 858 PM EDT SUN JUL 27 2014 THE THUNDERSTORM ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN. FOR THE TAF STATIONS...ONLY HAVE VCTS IN THE FORECAST FOR THE FIRST FEW HOURS. EXPECTING SOME FOG AND STRATUS TONIGHT DUE TO ALL OF THE RAINFALL THAT OCCURRED. A FRONT WILL MOVE ACROSS THE AREA TONIGHT AND MAY BRING SOME ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA. ONCE THE FOG BURNS OFF...TOMORROW AFTER 18Z...EXPECT VFR CONDITIONS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...HAL LONG TERM...JJ AVIATION...JJ
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 457 AM EDT SUN JUL 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 457 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL AS ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY DURING THE DAY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING. JMW
In the hours before
Special weather statement, Jul 27, 7:11 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT SUN JUL 27 2014 KYZ044-051-052-272345- ROWAN-BATH-FLEMING- 711 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT SUNDAY EVENING... NORTH CENTRAL ROWAN... EXTREME NORTH CENTRAL BATH AND FLEMING. AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR 14 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELIZAVILLE AROUND 720 PM EDT...CRAINTOWN AROUND 725 PM EDT...FLEMINGSBURG AROUND 730 PM EDT...POPLAR PLAINS AROUND 735 PM EDT...GODDARD AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Local storm report, Jul 27, 7:24 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD BOND 37.32N 83.99W
07/27/2014 JACKSON KY TRAINED SPOTTER
UP TO SIX INCHES OF WATER WAS OBSERVED FLOWING OVER DUNN
ROAD FOR ABOUT 30 MINUTES.
&&
ABESpecial weather statement, Jul 27, 8:19 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 819 PM EDT SUN JUL 27 2014 KYZ044-051-052-104-106-280100- ROWAN-BATH-ELLIOTT-FLEMING-MORGAN- 819 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 PM EDT SUNDAY EVENING... NORTHERN MORGAN... SOUTHERN ROWAN... EAST CENTRAL BATH... ELLIOTT AND EXTREME SOUTHEASTERN FLEMING. AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKEVIEW HEIGHTS...OR NEAR MOREHEAD...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRANDY AROUND 825 PM EDT...LICK FORK AROUND 830 PM EDT...PARAGON AROUND 835 PM EDT...CRANEY AROUND 840 PM EDT...BLAIRS MILLS AROUND 845 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Jul 27, 8:40 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 840 PM EDT SUN JUL 27 2014 KYZ079-080-083>085-280130- MCCREARY-PULASKI-WAYNE-WHITLEY-LAUREL- 840 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930 PM EDT SUNDAY EVENING... NORTHEASTERN MCCREARY... SOUTHERN PULASKI... NORTHEASTERN WAYNE... NORTHWESTERN WHITLEY AND SOUTHWESTERN LAUREL. AT 840 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAUBUSH...OR 13 MILES NORTH OF MONTICELLO...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NAOMI AROUND 845 PM EDT...TRIMBLE AROUND 850 PM EDT...FRAZER AROUND 855 PM EDT... QUINTON AROUND 900 PM EDT...TATEVILLE AROUND 905 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Jul 27, 8:42 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 842 PM EDT SUN JUL 27 2014 KYZ087-088-280100- BELL-HARLAN- 842 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 PM EDT SUNDAY EVENING... EAST CENTRAL BELL AND SOUTHWESTERN HARLAN. AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHELALY...OR 9 MILES SOUTHEAST OF PINEVILLE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ALVA AROUND 850 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Jul 27, 9:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 910 PM EDT SUN JUL 27 2014 KYZ079-083-084-280145- MCCREARY-PULASKI-WAYNE- 910 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 PM EDT SUNDAY EVENING... CENTRAL MCCREARY... SOUTHWESTERN PULASKI AND NORTHERN WAYNE. AT 910 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF PARNELL...OR 11 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARNELL AROUND 915 PM EDT...MONTICELLO AROUND 920 PM EDT...BETSEY AROUND 925 PM EDT...FRAZER AROUND 930 PM EDT...DELTA AROUND 935 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:45 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jul 27, 10:12 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Whitley | 18 min |
| Jul 27, 10:22 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 6 hr |
| Jul 27, 10:49 PM EDT | Flash Flood Warning | JKL | Whitley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.